MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unk.(b)(4).Lens work order search-no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens -16.0/+1.0/029 (sphere/cylinder/axis) into the patient's right (od) eye on (b)(6) 2021.On (b)(6) 2021 the lens was explanted due to excessive vault, angle closure, and elevated iop.The cause of the event is reported as device: "device being too large caused anterior vault, resulting in narrowing anterior chamber and increased iop.The problem is resolved with the explant.
 
Additional Manufacturer Narrative
Per email on (b)(6) 2021, the reporter stated that "replacement lens were implanted on (b)(6) 2021.Right eye: (b)(6) & left eye: (b)(6).All problems have been resolved at this time." claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12178448
Report Number2023826-2021-02701
Device Sequence Number1493218
Product Code QCB
UDI-Device Identifier00841542109857
UDI-Public00841542109857
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1502315.; FOAM TIP PLUNGER MODEL-FTP, LOT#-1434040.; INJECTOR MODEL-MSI-PF, LOT#-1505169.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR